Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 50, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Sep 12, 2011, 4:12 AM CDT for Foard County, Hardeman County, Knox County, Texas; 16 counties in Oklahoma. It took effect at Sep 12, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2011, 4:12 AM CDT (09:12 UTC)
- In effect from
- Sep 12, 2011, 12:00 PM CDT
- Expired
- Sep 12, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 127 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WWUS84 KOUN 120912 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 412 AM CDT MON SEP 12 2011 OKZ004>006-009>011-014>017-021-022-033>036-122115- /O.UPG.KOUN.FW.A.0051.110912T1700Z-110913T0000Z/ /O.NEW.KOUN.FW.W.0050.110912T1700Z-110913T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- 412 AM CDT MON SEP 12 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH. * HUMIDITY...14 TO 19 PERCENT. * TEMPERATURE...HIGH TEMPERATURES 95 TO 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ TXZ083-084-087-122115- /O.NEW.KOUN.FW.W.0050.110912T1700Z-110913T0000Z/ HARDEMAN-FOARD-KNOX- 412 AM CDT MON SEP 12 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH. * HUMIDITY...14 TO 19 PERCENT. * TEMPERATURE...HIGH TEMPERATURES 95 TO 100 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
1 follow-up statement
058 WWUS84 KOUN 122358 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 658 PM CDT MON SEP 12 2011 OKZ004>006-009>011-014>017-021-022-033>036-TXZ083-084-087-130100- /O.EXP.KOUN.FW.W.0050.000000T0000Z-110913T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- FOARD-KNOX- 658 PM CDT MON SEP 12 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... ALTHOUGH IT WILL REMAIN VERY WARM AND DRY THROUGH THIS EVENING...THE GUSTY WIND WILL CONTINUE TO SUBSIDE AND ALLOW THE RED FLAG WARNING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Sep 12, 4:11 AM CDT, 1 minute earlier.
Area forecast discussion, Sep 12, 4:11 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
411 AM CDT MON SEP 12 2011
.DISCUSSION...FIRE WEATHER WILL BE MAIN CONCERN FOR TODAY.
SOUTH TO SOUTHWEST WINDS WILL RETURN AND INCREASE BY AFTERNOON WITH
DEVELOPING SURFACE TROUGH OVER WRN KS. HOT TEMPS WILL ALSO RETURN
WITH HIGHS WELL INTO THE 90S AND APPROACHING THE CENTURY MARK IN
SOME LOCATIONS. AIRMASS WILL REMAIN DRY AND AFTERNOON RH WILL BE
AOB 20 PERCENT OVER MOST OF WESTERN OK AND N TX. WIND SPEEDS WILL
BE THE MAIN LIMITING FACTOR FOR RED FLAG TODAY...BUT EXPECT THEM
TO REACH THE LOW END OF CRITERIA FROM FAR WRN N TX INTO NW OK.
THUS WILL GO AHEAD AND ISSUE RED FLAG WARNING FOR THIS AFTERNOON
AND EARLY EVENING. COLD FRONT IS EXPECTED TO BEGIN PUSHING INTO OK ON
TUESDAY. INITIAL SURGE WILL BRING ONLY SLIGHT COOLING TO NORTHERN
SECTIONS. DOWNSLOPE SWLY LOW LEVEL FLOW AHEAD OF THE FRONT WILL
CONTRIBUTE TO VERY HOT TEMPS WITH TRIPLE DIGIT READINGS LIKELY
FROM N TX INTO SRN OK. DESPITE THE FRONT MOVING THROUGH ON
TUESDAY...LIMITED MOISTURE AND WARM MID LEVEL TEMPS WILL KEEP TSTM
CHANCES MINIMAL. POST FRONTAL PRECIP CHANCES INCREASE TUEDSAY
NIGHT WITH APPROACH OF A MID LEVEL DISTURBANCE AND COOLING MID
LEVEL TEMPS. FRONT EXPECTED TO LINGER NEAR THE RED RIVER ON
WEDNESDAY BEFORE A REINFORCING SURGE OF COOLER AIR SURGES
SOUTHWARD THROUGH THE PLAINS AS S/W TROUGH ZIPS SEWD THROUGH THE
NRN PLAINS. COOL AND CLOUDY WEATHER WITH PERIODS OF PRECIP
EXPECTED WEDNESDAY THROUGH THURSDAY AS MINOR DISTURBANCES MOVE
THROUGH IN ADVANCE OF GREAT BASIN UPPER SYSTEM. TEMPS EXPECTED TO
MODERATE BY THE END OF THE WEEK AS SURFACE RIDGE BEGINS TO SHIFT
EWD. WITH DEVELOPING WARM/MOIST ADVECTION PATTERN AND WEAKENING UPPER
TROUGH MOVING THROUGH WILL KEEP PRECIP CHANCES IN THROUGH THE END
OF THE PD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 95 66 100 67 / 0 10 10 30
HOBART OK 98 67 97 66 / 0 10 10 20
WICHITA FALLS TX 102 69 104 69 / 0 10 10 20
GAGE OK 98 61 95 61 / 0 10 10 30
PONCA CITY OK 93 64 94 64 / 0 10 10 30
DURANT OK 97 68 103 69 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
OKZ004>006-009>011-014>017-021-022-033>036.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
TXZ083-084-087.
&&
30/02Hazardous weather outlook, Sep 11, 7:16 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT SUN SEP 11 2011
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
716 PM CDT SUN SEP 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
DRY AND STABLE AIR WILL REMAIN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL ARRIVE TUESDAY...BUT AIR AHEAD OF THE FRONT MAY BE
TOO DRY TO SUPPORT THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL
INCREASE BEHIND THE FRONT ON WEDNESDAY AND THURSDAY...AS JET STREAM
DISTURBANCES WORK WITH MOISTURE ALOFT. INSTABILITY WILL BE
LIMITED...AND THE MAIN HAZARD WITH ANY STORMS IS LIKELY TO BE CLOUD
TO GROUND LIGHTNING. A FEW STRONGER THUNDERSTORMS MAY OCCUR TOWARD
FRIDAY AND SATURDAY...AS THE FRONT LIFTS BACK TO THE NORTH AND LOW
LEVEL MOISTURE INCREASES. SEVERE WEATHER...HOWEVER...IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE A CONCERN EARLY THIS WEEK. MONDAY WILL
SEE HOT AND DRY WEATHER REGION WIDE. A FIRE WEATHER WATCH IS IN
EFFECT FOR WESTERN OKLAHOMA...WHERE WINDS WILL BE STRONGEST. ON
TUESDAY...WINDS WILL NOT BE PARTICULARLY STRONG...BUT A CHANGE IN
WIND DIRECTION WILL AFFECT ANY ONGOING FIREFIGHTING EFFORTS. COOLER
AND MORE HUMID WEATHER IS FORECAST BEGINNING WEDNESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.